Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Nonlinear reserving in life insurance: Aggregation and mean-field approximation
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematical Statistics.ORCID iD: 0000-0002-6608-0715
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematical Statistics.
2016 (English)In: Insurance, Mathematics & Economics, ISSN 0167-6687, E-ISSN 1873-5959, Vol. 69, 1-13 p.Article in journal (Refereed) Published
Resource type
Text
Abstract [en]

We suggest a unified approach to claims reserving for life insurance policies with reserve-dependent payments driven by multi-state Markov chains. The associated prospective reserve is formulated as a recursive utility function using the framework of backward stochastic differential equations (BSDE). We show that the prospective reserve satisfies a nonlinear Thiele equation for Markovian BSDEs when the driver is a deterministic function of the reserve and the underlying Markov chain. Aggregation of prospective reserves for large and homogeneous insurance portfolios is considered through mean-field approximations. We show that the corresponding prospective reserve satisfies a BSDE of mean-field type and derive the associated nonlinear Thiele equation.

Place, publisher, year, edition, pages
Elsevier, 2016. Vol. 69, 1-13 p.
Keyword [en]
Backward stochastic differential equation, Life insurance, Markov process, Mean-field, Multistate models, Surrender value, Thiele's equation
National Category
Mathematics Economics and Business
Identifiers
URN: urn:nbn:se:kth:diva-186925DOI: 10.1016/j.insmatheco.2016.04.002ISI: 000380083300001Scopus ID: 2-s2.0-84963953274OAI: oai:DiVA.org:kth-186925DiVA: diva2:929291
Note

QC 20160518

Available from: 2016-05-18 Created: 2016-05-16 Last updated: 2016-09-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Djehiche, BoualemLöfdahl, Björn
By organisation
Mathematical Statistics
In the same journal
Insurance, Mathematics & Economics
MathematicsEconomics and Business

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 16 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf